How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Singh Your Own Question
Dr Singh
Dr Singh, Doctor
Category: Medical
Satisfied Customers: 466
Experience:  MD
13601825
Type Your Medical Question Here...
Dr Singh is online now
A new question is answered every 9 seconds

I found a small red spot on the edge of the glans on my penis.

This answer was rated:

I found a small red spot on the edge of the glans on my penis. I treated it with bacitracin and it did nothing. It's slightly larger now, and is bright red, and very smooth. It's been about two weeks. Any advice?

hiCustomer

welcome to justanswer and thanks for your question:

is there painful sensation on the area affected?

shape size of spot?

is this just red flat dot "or" round circle filled with fluid?

any burning sensation when you urinate?

are you sexualy active ?

any past history of genital /urinary diseases

 

Customer: replied 7 years ago.
There is no pain at all, it started out very tiny, about 1/8 of an inch in diameter, but is just a bit larger now. It is just a flat red spot, no cirle filled with fluid. No burning at all, it doesn't hurt at all in any way. I'm sexually active only with my wife and never had any genital diseases. But this did occur once before, about 3 years ago and a urologist suggested bacitracin. It went away that time but this time it isn't. I didn't know whether to see a dermatologist or urologist but then found this website.

have you been to any swimming pools or water parks etc?

shared towel etc with anyone?

when did it appeared last time?seasonal?

any gels,sprays,products using before sexual activity?any allergies in past

Customer: replied 7 years ago.
Yes, we've recently joined a local fitness center with a pool that I enjoy. The very first time, some lady used my towel! But that was in late January and this spot appeared about a couple of weeks ago. I do not remember what season it happened last time - I had really just forgotten about that but then it happened again. My wife is in menapause and we have to use K-Y Silk-E vaginal moisturizer. I do have sinus allergies but have doctored for that for most of my life and they are under control with medication.

let me explain like this for you,

Since its not having any blister,fluid filled appearence ,painless and is without irritation,this eliminates the possibility of many other diseases including some STDs .

Avoid using any products(including bacitracin)since they may irritate the skin and in few cases hypersesitivity is seem after application. it doesnt seem to be a bacterial infection(as you dont present with additional symptoms)its more like a hypersensitive type ,Wash the area with mild soap and lukewarm water,can put some moisturizer(if you are circumcised then excessive dryness may also result in red spots)avoid using any latex products ,till this problem is resolved.also let the area breath(wear loose underpants)

You can buy an OTC hydrocortisone cream and apply twice daily.this will decrease the redness.

However a visual impression of a doctor is necessary for proper diagnosis. i suggest you to visit your Urologist for some diagnostic tests including clinical examination if you dont see results within few days.

 

i hope this information will be useful

 

Regards

If my answer has provided you with some good insight today, please click ****"ACCEPT"**** and I will receive proper credit for my time and effort, otherwise, JustAnswer.com will hold your deposit. Before leaving feedback, please let me know if you need clarification or more info.Bonus will be highly appriciated.

 

 

Customer: replied 7 years ago.
Thank you. I will use just the hydrocortisone...and will see a doctor if it doesn't improve.

any quiries please ask!

 

 

 

Regards,

 

If my answer has provided you with some good insight today, please click ****"ACCEPT"**** and I will receive proper credit for my time and effort, otherwise, JustAnswer.com will hold your deposit. Before leaving feedback, please let me know if you need clarification or more info.Bonus will be highly appriciated.

 

Customer: replied 7 years ago.
Thank you for the advice. I immediately bought some hydrocortizone and the redness seemed to improve a little. I think the Bacitracin and the Antibiotic cream were just irritating it more. I also appreciate the advice about who to see if it doesn't improve...I didn't know whether to see a dermatologist or an urologist. I will call an urologist if necessary.
Thanks again...it was nice of you to email back today.

you are welcome, just don't forget to click "ACCEPT" so that I will receive proper credit for my time and effort, otherwise, JustAnswer.com will hold your deposit. A positive feedback will be highly appriciated.

thanks

Dr Singh.

Dr Singh and 3 other Medical Specialists are ready to help you